Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 22, 2008, 7:13 AM HST for Honolulu County, Hawaii. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2008, 7:13 AM HST (17:13 UTC)
- Expired
- Nov 22, 2008, 11:44 AM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
County Honolulu County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.2 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 221713 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 713 AM HST SAT NOV 22 2008 ...LOCALLY GUSTY WINDS ON OAHU AND MOLOKAI... .A DEVELOPING SURFACE TROUGH NEAR THE ISLANDS IS PRODUCING GUSTY NORTH WINDS ON OAHU AND MOLOKAI. THE TROUGH WILL MOVE WEST LATER TODAY...AND WINDS WILL SUBSIDE. HIZ005>013-230200- /O.NEW.PHFO.WI.Y.0023.081122T1713Z-081123T0200Z/ OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 713 AM HST SAT NOV 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. WINDS GUSTS TO 50 MPH HAVE BEEN OBSERVED IN WAIANAE...RADAR SHOWS SUSTAINED 30 MPH WINDS OVER MOLOKAI. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE MORNING. WINDS WILL GRADUALLY EASE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
1 follow-up statement
000 WWHW70 PHFO 222144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1144 AM HST SAT NOV 22 2008 ...WIND ADVISORY CANCELLED FOR OAHU AND MOLOKAI... .GUSTY NORTHERLY WINDS OVER OAHU AND MOLOKAI HAVE SUBSIDED SINCE EARLIER THIS MORNING. A SURFACE TROUGH THAT HAD BEEN EAST OF MOLOKAI THIS MORNING IS NOW DRIFTING TOWARD THE WEST...AND WINDS HAVE EASED OVER THE ISLANDS. HIZ005>013-222245- /O.CAN.PHFO.WI.Y.0023.000000T0000Z-081123T0200Z/ OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 1144 AM HST SAT NOV 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE GUSTY NORTHERLY WINDS OF THIS MORNING HAVE SUBSIDED...AND ARE NOW BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 22, 3:35 AM HST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 22, 3:35 AM HST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SAT NOV 22 2008 .SYNOPSIS... UNSTABLE SOUTHEAST WIND FLOW WILL CONTINUE ACROSS THE ISLANDS THROUGH SUNDAY MORNING...RAISING THE PROBABILITY FOR HEAVY SHOWERS AND THUNDERSTORMS. MODERATE TO FRESH TRADE WINDS WILL RETURN SUNDAY AFTERNOON THROUGH WEDNESDAY...THEN DECREASE AND SWITCH TO SOUTHEASTERLIES THANKSGIVING DAY AND FRIDAY. A COLD FRONT IS EXPECTED TO REACH THE ISLANDS DURING THE DAY FRIDAY. && .DISCUSSION... AN UPPER LOW 270 MILES NORTHWEST OF KAUAI WILL KEEP OUR AIRMASS UNSTABLE THROUGH THE WEEKEND. AN INDUCED SURFACE TROUGH WEST OF THE ISLANDS HAS CAUSED WINDS TO VEER TO SOUTHEASTERLIES ACROSS MOST OF THE STATE. SATELLITE LOOP SHOWS ABUNDANT MOISTURE FROM THE DEEP TROPICS MOVING ACROSS THE ISLANDS. LATEST COMPLETE SOUNDINGS SHOW UP TO 2 INCHES OF PRECIPITABLE WATER ALONG WITH K-INDEX VALUES IN THE HIGH TEENS TO THE 30S. THERE IS NO CAPPING INVERSION. SO FAR OVER THE PAST 12 HOURS...RADAR SHOWS THAT HEAVY SHOWERS AND THUNDERSTORMS WERE LIMITED TO WATERS AROUND KAUAI...OAHU AND MOLOKAI. A BIT OF THIS ACTIVITY CREPT ACROSS PORTIONS OF KAUAI AND SOUTHEAST OAHU LAST EVENING. THIS ACTIVITY DECREASED ENOUGH OVER KAUAI TO ALLOW THE FLOOD ADVISORY TO EXPIRE FOR THAT ISLAND AT 2 AM HST. HOWEVER...INSTABILITY...DEEP MOISTURE AND WEAK SURFACE CONVERGENCE REMAIN. THE EASTWARD SPREAD OF HEAVY SHOWERS AND THUNDERSTORMS IS GOVERNED BY HOW FAR EAST THE UPPER LOW WEST OF KAUAI MOVES AND BY HOW MUCH CLEARING OCCURS ACROSS THE EASTERN ISLANDS. CLEARER SKIES MEANS MORE DAYTIME HEATING AND THE GREATER LIKELIHOOD FOR AFTERNOON AND EVENING CONVECTION. MODELS SHOW THE UPPER LOW WILL MOVE CLOSER TO THE ISLANDS THROUGH TODAY...BUT IT REMAINS UNCERTAIN HOW MUCH CLEARING WILL OCCUR ACROSS THE EASTERN ISLANDS. BECAUSE OF THIS UNCERTAINTY...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF THE MAIN HAWAIIAN ISLANDS UNTIL EARLY SUNDAY MORNING. MODELS SHOW THE UPPER LOW NORTHWEST OF KAUAI WILL MOVE WESTWARD BY SUNDAY EVENING...DRAGGING THE SURFACE TROUGH AWAY WITH IT. THIS WILL ALLOW A RETURN TO TRADE FLOW MONDAY THROUGH WEDNESDAY. GFS SHOWS RETURNING TRADES MAY BE STRONG ENOUGH TO REQUIRE SMALL CRAFT ADVISORIES FOR A PORTION OF LOCAL WATERS AND CHANNELS SUNDAY EVENING. BY THURSDAY...A COLD FRONT APPROACHING FROM THE NORTHWEST WILL CAUSE WINDS TO VEER BACK TO SOUTHEASTERLIES. GFS SHOWS THIS FRONT WILL REACH KAUAI DURING THE DAY FRIDAY. IT IS TOO SOON TO TELL HOW MUCH RAINFALL WILL OCCUR WITH THIS NEXT EVENT. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR ALL MAIN HAWAIIAN ISLANDS. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 5:26 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Nov 21, 8:13 PM HST | Areal Flood Advisory | HFO | Kauai | 6 hr |
| Nov 21, 8:57 PM HST | Special Marine Warning | HFO | 51 min | |
| Nov 21, 10:28 PM HST | Marine Weather Statement | HFO | 14 hr | |
| Nov 22, 7:10 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Nov 22, 7:29 AM HST | Small Craft Advisory | HFO | 8 hr | |
| Nov 22, 8:06 AM HST | Areal Flood Advisory | HFO | Honolulu | 119 min |
| Nov 22, 9:47 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Nov 22, 11:49 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Nov 22, 12:34 PM HST | Marine Weather Statement | HFO | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.